Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Can Juvederm travel to other parts of the body? Should I get it dissolved? Scared of impact on eyesight.

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Hi !.... I had my first ever derma fillers yesterday (2ml juvederm voluma in cheeks)...but I have been having a headache ever since, blurry vision, palpitations, headache and fatigue, pins and needle type sensations, though my i have no scarring or rash at the site of injection...are injected, hurts when i smile, and feels hard....also i a concerned about Juvederm travelling to other part of my face from my cheeks travelling,what are the chances of that happening??..... and how long can the fillers stay in the body for ? as I have read people experiencing reactions to it after years whereas doctors tell as it dissolves on 1 or 2 years .. Im extremely scared, of any health implications in the future, or traces of it being left in my body and interfering some how! ..I know they say its extremely safe , but then again it is something artificial..I was told it would last for 18 months, and im worried of something artificial like that have some sort of an effect on my health over time....i'm super scared, should I just go get the juvederm dissolved? and does the reversing, make all traces of the filler being in ure body very scared because of my symptoms and scared of it having an impact on my eyesight or something else as serious, would appreciate any advice!
Posted Fri, 27 Apr 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 8 hours later

Thank you for posting the query,

Your question and your fear is very genuine .Since it’s the first time you are taking such an injection, I can understand your fear & apprehension.

Few of the symptoms which you have quoted are routinely seen after the injection like having burning and pricking sensation or even redness .Mild pain can be there for a couple of hours which gradually subsides.

The filler which you have used (juvederm voluma) should not spread to the surrounding skin by itself. So you should not worry about this .This filler is Hyaluronic acid, which gradually gets dissolved in the skin .The company does say that it lasts for approximately 18 months.

As far as blurring of vision is concerned, I think you should talk to your doctor, as this is a very rare complication .In fact. such a complication is documented in cases where this injection is used over glabellar lines(frown lines) on forehead.

Headache is also very rarely seen, but should go off in a day.

Fatigue and palpitation should not be related to this, but rather a sign of your fear or hypothyroidism.

There is no long term complication of these filler and it does not stay in the skin for long, since this is not a permanent filler. The trace elements won't be left in the body nor would they cause any problem, unless you are allergic to it. Patient who are allergic to lidocaine or xylocain should avoid taking these injections though.

Avoid following things for at-least 24 hrs:
1) Avoid taking aspirin for the pain.
2) Avoid strenuous exercise.
3) Avoid consumption of alcoholic beverages.
4) Avoid excess sunlight exposure or heat.

If needed injection Hyaluronidase can be used to dissolve the filler faster. But your treating physician should take that decision.
I hope I've answered your query.
Should you have additional concern regarding the same, I would be happy to address it.

Please accept my answer in case you do not have further queries.


Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor